MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP-TIP DISPOSABLE TUBERCULIN SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP-TIP DISPOSABLE TUBERCULIN SYRINGE; PISTON SYRINGE
Catalog Number 309659
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd¿ slip-tip disposable tuberculin syringe experienced foreign matter, contaminated.The following information was provided by the initial reporter: during use, product was found to have discolored material on barrel of syringe, at first mistaken for contaminant/particular inside of barrel/solution, but upon disassembly the material of the barrel itself presents with dark brown spots/flecks.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 01aug2023.H6: investigation summary.One loose sample was provided to our quality team for investigation.A visual inspection was performed, and the several specks of brown embedded foreign matter were observed approximately halfway up the neck of the barrel in the print area.Potential root cause for the embedded foreign matter defect is associated with the molding process.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.This type of defect is cosmetic and does not pose risk to the customer.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) and corrective action determination could not be performed.
 
Event or Problem Description

Brand Name
BD¿ SLIP-TIP DISPOSABLE TUBERCULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17281207
Report Number1213809-2023-00705
Device Sequence Number3567191
Product Code FMF
UDI-Device Identifier00382903096596
UDI-Public00382903096596
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309659
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown